Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Sep 9, 2021, 5:53 AM EDT for Bulloch County, Effingham County, Evans County, Georgia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2021, 5:53 AM EDT (09:53 UTC)
- Expired
- Sep 9, 2021, 6:15 AM EDT
- In force
- 22 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 55
Counties Bulloch County, GA, Effingham County, GA, Evans County, GA
The radar
The Charleston,SC radar (KCLX), 69 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 9.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 773 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.3
The text
As transmitted.
383
WWUS82 KCHS 090953
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
553 AM EDT Thu Sep 9 2021
GAZ100-101-114>116-138-091015-
Evans-Bulloch-Tattnall-Effingham-Inland Liberty-Inland Bryan-
553 AM EDT Thu Sep 9 2021
...HEAVY RAINFALL WITH GUSTY WINDS WILL IMPACT PORTIONS OF BRYAN,
EVANS, LIBERTY, BULLOCH, EFFINGHAM AND TATTNALL COUNTIES...
At 551 AM EDT, National Weather Service doppler radar indicated
heavy showers along a line extending from near Daisy to near
Pembroke to near Ellabell, and moving northeast at 40 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these showers include...
Springfield, Claxton, Pembroke, Lanier, Rincon, Guyton, Brooklet and
Hagan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3240 8180 3244 8138 3233 8113 3231 8113
3198 8152 3201 8183 3199 8200
TIME...MOT...LOC 0951Z 218DEG 35KT 3209 8186 3214 8167 3209 8148
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
AdamWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Sep 9, 4:46 AM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Sep 9, 4:46 AM EDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
446 AM EDT Thu Sep 9 2021
.SYNOPSIS...
Mindy is forecasted to pass just to our south today, followed
by a cold front crossing through our region this evening. High
pressure returns for the weekend and persists for most of next
week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Positively tilted deep upper level trough continues to dig down
into the southeast CONUS early this morning with the tail end
of the associated upper jet core stretching from the SC Piedmont
northeastward through New England. Sharp cold front extends
southwestward along the Appalachians down through northern
Georgia.
Meanwhile, center of TC Mindy has crossed into southern Georgia
with a bit of an inverted low level trough axis extending up
into the SE Georgia counties. Outside of the main circulation,
widespread heavier rainfall continues to expand northeastward
into the far W/SW part of the CWA along the low level trough and
tightening low-mid level deformation axis. Overall instability
from southern Georgia up through SE South Carolina remains a bit
lackluster...largely 500 J/Kg or less MUCAPE...with minimal
lightning occurring with the system at the moment. Nonetheless,
per SPC mesoanalysis, with the systems stronger and backed wind
fields there is a core of modest 30 to 40 effective bulk shear
spreading into SE Georgia that will be working it's way up the
coast into South Carolina early this morning.
Obviously our main forecast issues revolve around Mindy moving
through the region through midday. Latest 5am NHC forecast
takes Mindy offshore into the Atlantic around McIntosh county
around mid morning or so. Thus, not much of a wind threat for us
other than some marine headlines to deal with. But a core of
potentially very heavy rainfall along the north/northwest side
of the circulation will make it's way up through our CWA
essentially through the morning hours. With PWAT values climbing
to around 2.25 inches, strong low level convergence with the
circulation and along the along the coast, a period of very
heavy rainfall may impact the area, particularly across the
southern and eastern half the CWA and along the SC coast. Plan
to carry categorical pops through the morning hours for good
chunk of the area and I've increase rainfall amounts especially
along the SC coast to 1 to 2 inches. Higher amounts are
possible, and the upcoming day shift will need to keep an eye on
rainfall totals and possible hydro headlines.
In addition to the rainfall, given increased shear and low level
helicity, we will also need to monitor convection through the
morning hours as well.
Once Mindy moves away from the region this afternoon, some
afternoon showers are possible with later day heating. But winds
will turn into the NW with slightly cooler but certainly drier
air spreading into the region for tonight, setting the stage for
a quieter rest of the week.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
The mid-levels will consist of a strong trough over the Northeastern
U.S. Friday morning. This trough will move offshore Friday night.
Another, weak trough will move over our region Saturday, then off
our coast Saturday night into Sunday. High pressure builds from the
west on Sunday. At the surface, a cold front should be located just
to our south/southeast Friday morning. The front will be pushed away
from our area Friday afternoon by strong high pressure to our north.
The front should become stationary far to our south Friday night
through Saturday, then dissipate on Sunday. Meanwhile, the high will
remain to our north. The periphery of the high will dominate our
weather for the short term with dry conditions and partly to mostly
sunny/clear skies. The exception could be McIntosh County, where a
light shower or two is possible each afternoon. We lowered dew
points away from the immediate coast to account for the abundant dry
air. Northeast winds will yield high temperatures slightly below
normal Friday. High temperatures are forecasted to rise roughly 1-2
degrees on Saturday, then again on Sunday. We undercut the lows
Friday night due to the mostly clear skies, dry conditions, and calm
winds. Lows should be several degrees below normal Friday night.
They they're forecasted to rise roughly 1-3 degrees for Saturday
night.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
Zonal flow prevails over our region early next week, followed by a
ridge Tuesday into Wednesday. WPC forecasts high pressure to prevail
to our north through Wednesday. This will lead to mostly dry
conditions initially, with increasing rain chances on Wednesday.
Temperatures are forecasted be near normal.
&&
.AVIATION /07Z THURSDAY THROUGH MONDAY/...
TC Mindy will spread showers and thunderstorms into the
terminal sites toward morning, first at KSAV by 11Z then CHS and
JZI 12Z onward. A period of MVFR and possible IFR flight
restrictions are expected.
Once Mindy moves offshore it will move quickly away from the
area and the afternoon should bring improving conditions.
However, MVFR CIGS are likely to continue through a chunk of the
afternoon hours. Scattered showers are also anticipated this
afternoon with daytime heating and slightly cooler air advecting
into the region. VFR conditions return tonight.
Extended Aviation Outlook: VFR.
&&
.MARINE...
TC Mindy will move out into the Atlantic coast near Altamaha
this morning. This will bring a brief window of SCA wind gusts
to the GA coastal waters, and possibly up into the SC coastal
waters as well. Current small craft advisory headlines for the
GA waters looks fine and we may add the SC coastal waters as
well with some gusts this morning and higher waves over the next
few day.
Extended Marine: A stationary front will be located to our south
through this weekend. Meanwhile, strong high pressure is expected to
prevail to our north. The stationary front should dissipate on
Monday, with the high remaining in place. Overall, the high will
dominate our forecast with mainly NE to E winds for the extended
time period.
Long period swell (14-15 seconds) originating from distant Hurricane
Larry will continue moving through our waters through Saturday. Seas
will be 6 ft for our GA waters beyond 20 nm through Saturday
afternoon, so a Small Craft Advisory remains in effect for this
zone. Wave models still have seas around 6 ft for the far eastern
portions of our Charleston waters through Friday afternoon. Given
the limited areal extent and the borderline seas status, there is no
Advisory at this time.
Rip Currents: Long period swell from distant Hurricane Larry will
continue to impact our beaches through Saturday. Internal
calculations and models support a Moderate Risk for Friday. An
enhanced risk for rip currents continues on Saturday and possibly
into Sunday.
High Surf: Long period swell from distant Hurricane Larry will
continue to generate higher breaking waves at our beaches through
Saturday. The current forecast is for breakers to peak at 4 ft. This
is just short of the 5 ft needed for a High Surf Advisory.
&&
.TIDES/COASTAL FLOODING...
Astronomical tide levels are running above normal due to a
recent new moon and a perigee later this week. Onshore winds may
develop this week, especially in the wake of the afternoon sea
breezes. Minor coastal flooding will be possible during the
evening high tides along the coast of Charleston and Colleton
Counties through the end of the week.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...High Rip Current Risk through this evening for GAZ117-119-139-
141.
SC...High Rip Current Risk through this evening for SCZ048>051.
MARINE...Small Craft Advisory from 8 AM this morning to 5 PM EDT this
afternoon for AMZ354.
Small Craft Advisory from 8 AM this morning to 2 PM EDT
Saturday for AMZ374.
&&
NEAR TERM...TBA
SHORT TERM...MS
LONG TERM...MS
AVIATION...MS/TBA
MARINE...MS/TBA
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 9, 5:21 AM EDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 521 AM EDT Thu Sep 9 2021 SCZ049-050-100930- Coastal Colleton-Charleston- 521 AM EDT Thu Sep 9 2021 ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Coastal Flooding: Minor coastal flooding will be possible during the evening high tides along the coast of Charleston and Colleton Counties through the end of the week. Rip Currents: A moderate risk of rip currents is anticipated Friday, with an elevated risk for rip currents through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-139-141-SCZ048-051-100930- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Jasper- 521 AM EDT Thu Sep 9 2021 ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Rip Currents: A moderate risk of rip currents is anticipated Friday, with an elevated risk for rip currents through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 100930- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- 521 AM EDT Thu Sep 9 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Heavy rainfall: A period of heavy rain will impact the outlook area through midday, particularly across the South Carolina coastal counties. Rainfall amounts of 1 to 3 inches are expected with locally higher amounts possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-100930- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 521 AM EDT Thu Sep 9 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Waterspouts: Conditions will become favorable for waterspouts across the coastal waters this morning as tropical cyclone Mindy shifts off the Southeast Coast. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Sep 9, 5:53 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
553 AM EDT Thu Sep 9 2021
GAZ100-101-114>116-138-091015-
Evans-Bulloch-Tattnall-Effingham-Inland Liberty-Inland Bryan-
553 AM EDT Thu Sep 9 2021
...HEAVY RAINFALL WITH GUSTY WINDS WILL IMPACT PORTIONS OF BRYAN,
EVANS, LIBERTY, BULLOCH, EFFINGHAM AND TATTNALL COUNTIES...
At 551 AM EDT, National Weather Service doppler radar indicated
heavy showers along a line extending from near Daisy to near
Pembroke to near Ellabell, and moving northeast at 40 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these showers include...
Springfield, Claxton, Pembroke, Lanier, Rincon, Guyton, Brooklet and
Hagan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3240 8180 3244 8138 3233 8113 3231 8113
3198 8152 3201 8183 3199 8200
TIME...MOT...LOC 0951Z 218DEG 35KT 3209 8186 3214 8167 3209 8148
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
AdamThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 6:46 AM EDT | Special Weather Statement | CHS | Jasper | 29 min |
| Sep 9, 7:19 AM EDT | Special Weather Statement | CHS | Jasper | 41 min |
| Sep 9, 8:15 AM EDT | Special Marine Warning | CHS | 2 hr | |
| Sep 9, 8:16 AM EDT | Special Weather Statement | CHS | Beaufort, Colleton | 44 min |
| Sep 9, 9:00 AM EDT | Special Weather Statement | CHS | Charleston | 30 min |
| Sep 9, 9:33 AM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 3 hr |
| Sep 9, 10:14 AM EDT | Special Marine Warning | CHS | 91 min | |
| Sep 9, 6:16 AM EDT | Special Weather Statement | CHS | Bulloch, Effingham | 29 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.